Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 25, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 11, 2022, 2:24 PM EDT for Miami-Dade County, Florida. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2022, 2:24 PM EDT (18:24 UTC)
- Expired
- Jun 11, 2022, 4:00 PM EDT
- In force
- 96 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 13 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WGUS52 KMFL 111824
FFWMFL
FLC086-112000-
/O.NEW.KMFL.FF.W.0025.220611T1824Z-220611T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
224 PM EDT Sat Jun 11 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Central Miami-Dade County in southeastern Florida...
* Until 400 PM EDT.
* At 224 PM EDT, Doppler radar indicated very slow moving
thunderstorms producing heavy rain across the warned area. Between
2 and 3 inches of rain have fallen during the last hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area with the slow moving storms. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Coral Gables, South Miami, Kendall, Pinecrest, Palmetto
Bay, Glenvar Heights, Sunset, University Of Miami, Richmond
Heights, The Crossings, The Falls, Howard, Palmetto Estates and
Three Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2561 8032 2564 8040 2571 8032 2571 8025
2570 8025 2569 8026
FLASH FLOOD...RADAR INDICATED
$$
BAXTER1 follow-up statement
321
WGUS72 KMFL 111920
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
320 PM EDT Sat Jun 11 2022
FLC086-112000-
/O.CON.KMFL.FF.W.0025.000000T0000Z-220611T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miami-Dade FL-
320 PM EDT Sat Jun 11 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON FOR CENTRAL MIAMI-DADE COUNTY...
At 320 PM EDT, Doppler radar indicated that the thunderstorms have
ended over the warning area. However, between 2 and 4 inches of rain
have fallen from the storms. This amount of rainfall will take
sometime to drain away due to the grounds being saturated.
Therefore, the Flash Flood WArning remains in effect until 4 PM EDT
this afternoon.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Miami, Coral Gables, South Miami, Kendall, Pinecrest, Palmetto
Bay, Glenvar Heights, Sunset, University Of Miami, Richmond
Heights, The Crossings, The Falls, Howard, Palmetto Estates and
Three Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 2561 8032 2564 8040 2571 8032 2571 8025
2570 8025 2569 8026
FLASH FLOOD...RADAR INDICATED
$$
BAXTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 9:02 AM EDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 9:02 AM EDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Miami FL 902 AM EDT Sat Jun 11 2022 .UPDATE... Fairly quiet morning across South Florida with only a few showers and storms out over the outermost Atlantic waters. Another unsettled afternoon and evening across South Florida with scattered to numerous showers and thunderstorms. Southerly to southwesterly winds will focus the bulk of the convection along the east coast and Lake region today. 12z MFL sounding had a PWAT of 1.9 inches and light wind flow throughout the vertical profile. This will lead to efficient rain rates and slow moving storms will lead to heavy rainfall. With antecedent conditions, potential flooding from heavy rain will continue to be the main impact with storms this afternoon. A few embedded strong wind gust will also be possible. Not too many changes to the current forecast for today, just slight adjustments based off of latest timing of convective initiation from hi-res models. The Flood Watch continues for the east coast through this evening. && .PREV DISCUSSION... (Issued 727 AM EDT Sat Jun 11 2022) AVIATION(12Z TAFS)... Showers and thunderstorms increase late morning continuing through the afternoon and evening. Periods of MVFR/IFR cigs/vis will be possible in or near any storms. Winds a little more southerly today, they may oscillate around SSW to SSE. TEMPOs will likely be needed this afternoon with convection but will wait for confidence in timing of impacts to increase before including. Convection begins to diminish after sunset with winds becoming light and variable tonight. PREV DISCUSSION... (Issued 235 AM EDT Sat Jun 11 2022) DISCUSSION... Short term (Today through Sunday): An established mid-level trough will continue to propagate eastward over the northeastern United States today as the bulk of the brisk mid to upper level winds aloft will continue to remain well to the north of the region. Once again the lack of these winds aloft will allow for relatively light steering flow aloft which will result in slow moving showers and thunderstorms once again later this afternoon and evening. Storm development and prorogation will once again be based primarily along areas of mesoscale ascent (sea-breeze and outflow boundary collisions). At the surface, we remain on the periphery of a large and expansive ridge of high pressure that remains situated over the western Atlantic. This will allow for the prevailing southerly to southwesterly winds to persist and the continued advection of ample tropical moisture into the region. Similar to the pattern of the last several days, insolation and diurnal heating will allow for afternoon showers and thunderstorms later today. Storm organization will once again be multicellular in nature and propagation will be along the outflow boundaries on the edges of stratiform induced cold pools. Forecast model soundings for this afternoon depict the potential of 500mb temperatures of -7.5 to -8.5 C, 3000+ j/kg of CAPE, and slow storm motion (due to the lack of strong winds aloft). This sets up the potential once again for slow moving storms that could bring wind gusts, frequent lighting, and locally heavy rainfall during the afternoon and early evening hours. A few storms could also briefly become strong in nature, particularly when they are oriented or developing along a boundary where ascent is maximized. Flooding continues to be a concern as soils are still saturated and have not had a chance to dry out from rainfall over the last several days. Given the slow storm motion and efficient tropical rainfall rates, there is once again the potential for a few locales to receive several inches of additional rainfall. A Flood Watch does remain in effect for portions of Coastal/Metro Miami- Dade, Broward, and Palm Beach counties through at least this evening, however it could certainly be extended once more depending on how much rain falls across these vulnerable regions this afternoon. Temperatures are forecast to range from the upper 80s and low 90s across the area , however cloud cover and shower and thunderstorm activity may act to keep some locales cooler. Sunday appears to be a transition period as mid-level troughing finally advects into the western Atlantic waters. Pronounced ridging will continue to build across the central United States behind the departing trough. Meanwhile changes will also occur at the surface as height increases signal a strengthening ridge of high pressure building into the region. With the periphery of the ridge being pushed further west, prevailing flow will shift to a southeasterly direction on Sunday. This will allow for the advection of slightly drier air at the lower levels and the greatest focus of convection to finally pivot away from the eastern half of South Florida. With less areal coverage of showers and thunderstorms, high temperatures will mainly be in the lower 90s across the region on Sunday with the exception of the immediate coastline. Long term (Sunday Night Through Friday): As the ridge of high pressure continues to remain established at the surface across South Florida, prevailing southeasterly flow could allow for a plume of Saharan Dust to propagate into the area on Monday/Tuesday. The potential presence of Saharan Dust will act to enhance the cap in the boundary layer which will likely limit aerial coverage of showers and thunderstorms across the area. However even with the SAL and suppressive nature of the ridge of high pressure aloft, there is still the potential of a few showers and thunderstorms across the area. If an updraft is able to break through the cap, it will have an untapped and favorable environment, which may allow for the potential of an isolated strong to severe storm during the afternoon hours early to mid week. Spatial coverage of showers and thunderstorms will be much less than the last several days which will result in a reduction of cloud debris and convective activity across the area. This will allow for warmer temperatures to prevail across the area during this period. The ridge of high pressure will continue to remain established throughout the upcoming week with prevailing southeasterly flow continuing across the area. This will allow for the greatest shower and thunderstorm chances to remain across inland areas and the Gulf coast each afternoon. Shower and thunderstorm chances may increase once again towards the end of the week as a weak boundary approaches the region from the north. MARINE... Generally benign boating conditions into next week light winds. Scattered showers and thunderstorms will be possible each day, locally elevated winds and seas are possible within or near any convection. HYDRO... With repeated rounds of heavy rainfall each afternoon this week on top of the heavy rainfall that fell in association with the passage of PTC1 over the area last weekend, antecedent conditions remain quite saturated across the area. This is especially true in vulnerable low-lying urban areas where significant rainfall rates may allow for the build-up of a lot of water over a short period of time. The Flood Watch for the coastal and metro areas of Miami-Dade, Broward, and Palm Beach counties will continue through this evening, and may be extended depending on the aerial coverage of rainfall that falls later this afternoon and evening. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 91 78 90 / 20 30 10 20 West Kendall 74 91 75 91 / 20 30 10 20 Opa-Locka 75 91 77 91 / 20 30 10 20 Homestead 74 90 76 90 / 10 20 10 20 Fort Lauderdale 76 89 78 89 / 20 30 10 20 N Ft Lauderdale 76 90 77 89 / 20 40 10 20 Pembroke Pines 75 91 77 90 / 20 30 10 20 West Palm Beach 74 90 76 89 / 20 40 10 20 Boca Raton 74 91 77 90 / 20 40 10 20 Naples 77 90 77 92 / 20 20 0 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Flood Watch through this evening for FLZ068-072-074-168-172-173. AM...None. GM...None. && Update/Aviation...Kelly Today through Sunday and Marine...AR Sunday Night through Friday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 11, 8:51 AM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 851 AM EDT Sat Jun 11 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 120700- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 851 AM EDT Sat Jun 11 2022 ...Flood Watch in Effect for East Coast Metro/Coastal Areas... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered thunderstorms this afternoon and evening. Some storms may become strong to severe with locally strong winds, lightning, and heavy downpours. Wind: The strongest storms could be capable of producing wind gusts up to 50 mph. Flooding: Torrential rainfall from showers and thunderstorms across saturated South Florida could lead to flooding,especially over the east coast metro. A Flood Watch is in effect for the east coast metro and coastal regions. Waterspouts: Waterspouts will be possible with any showers and storms over local South Florida waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to numerous showers and thunderstorms will remain possible every day through Sunday. The strongest storms may produce gusty winds, heavy rainfall and lightning strikes. Heavy rainfall will continue to be a concern for South Florida due to slow moving showers and thunderstorms. This could lead to some flooding concerns over South Florida, as the grounds are very saturated at this time especially over the east coast. An elevated risk of rip currents will be possible next week at the Atlantic coast beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:02 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Jun 10, 10:11 PM EDT | Special Marine Warning | MFL | 34 min | |
| Jun 11, 1:55 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 29 min |
| Jun 11, 3:04 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 116 min |
| Jun 11, 3:32 PM EDT | Areal Flood Advisory | MFL | Broward | 58 min |
| Jun 11, 3:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.